I had a pituitary macro adenoma (acromegaly) removed at UPMC in 2005 with Gamma Knife follow-up in 2006. In 2008, I was diagnosed with Parkinson's Disease and in 2010, had a T12 compression fracture. I am doing remarkably well, all things considered, and have joined the YMCA, where I go to exercise 5 days a week.
I take Cortef, 10 mg 3 times a day, in addition to Stalevo, Requip,and Azilect for the PD, and D3 plus calcium for the osteoporosis. Zoloft and B12 complete the regimen.
Here is my question:
Because I exercise for 2 hours when I go to the Y, do I need extra hydrocortisone?
My routine is 45 minutes on the elliptical trainer, 30 minutes on the stationary bike, and 45 minutes treadmill. I expend 500-600 calories, according to the machine readouts.
At age 61, is this too much stress on my adrenals?
I am trying to lose some of the weight I gained when I was in a back brace and immobile....
Your thoughts, please.
I think you are getting cortisol enough. It actually seams to be a little to much. You should discuss with your endocrinologist the possibility of decreasing it a little. There is always need for increase the dose if you get sick, but exercises should not be a real problem.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.